Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Miscarriage , is on birth control pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
Doctor :   Hi
User :   Hi ,
Doctor :   please proceed with your query
User :   I'm having problems with my periods. I finished my 28 day pack of birth control pills on 27th mar. I have not got my periods yet. I have been spotting for last 1 week and had no pain. I'm having severe pain in my lower abdomen from yesterday. I have also taken a home pregnancy test and it is negative. Can you tell me what i should be doing for this now?
Doctor :   ok
Doctor :   may i know your age ?
User :   I'm 25 years old.
Doctor :   ok
Doctor :   how are your cycles usually? are they regular always?
User :   My periods are very regular. I started this birth control pills from the 1st day of my last period on feb 28
User :   I'm nauseous and im extremely tired and feel sleepy all the time now adays
Doctor :   ok
Doctor :   was this the first month that you started these pills or you had taken them earlier as well in previous cycles , sometime before?
User :   this particular brand of pills, im taking it for the first time. I was on pills for 4 months a year and a half before.
User :   I had a missed miscarriage almost 11 months back
Doctor :   ok
Doctor :   do you usually have abdominal cramps, nausea , vomiting , etc during your cycles , irrespective of the pills
User :   yes
Doctor :   ok
Doctor :   did you take all the pills correctly on time ?
User :   yes
Doctor :   ok, let me explain it to you
Doctor :   since you have started a new set of birth control pills
Doctor :   there will be some hormonal changes which are expected
Doctor :   this wil be causing lot of changes in the menstrual cycles for the initial few cycles
User :   will i be getting a period then? Also im worried i could be pregnant? Do i need to do the test again? IS there a chance for pregnancy?
Doctor :   it is common to experience some spotting , delay in cycles by a week and some abdominal pain, nausea as well
Doctor :   I feel the symptoms indicate an approaching cycle only
Doctor :   you may get your cycles in a couple of days
Doctor :   i do not see much chances of pregnancy as you have been regular on pills and the urine test is also negative
Doctor :   i suggest you wait for a couple of days
Doctor :   i feel this is a hormonal change happening in you and the delay has been for a week
Doctor :   did you folow my advice?
Doctor :   i suggest you take an analgesic and hot water compressions for the cramps
User :   yes. thank you very much
Doctor :   i hope i was able to answer your questions
Doctor :   it is wise to wait for 2 more days
User :   What should i do if i did not get my periods in a week?
Doctor :   you may repeat the urine pregnancy test , which i feel will be negative
Doctor :   and then see your gynecologist for an examination and scan
User :   ok. thanks a lot. Have a nice day
Doctor :   you will be given hormonal pills and asked to wait for withdrawal bleeding only if necessary
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor